Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Oct 20, 2021, 7:25 PM CDT for Wayne County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2021, 7:25 PM CDT (00:25 UTC)
- Expired
- Oct 20, 2021, 8:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.50 in
- Wind
- 40
County Wayne County, MS
The radar
The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
846
WWUS84 KMOB 210025
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
725 PM CDT Wed Oct 20 2021
MSZ067-075-076-210115-
Perry MS-Greene MS-Wayne MS-
725 PM CDT Wed Oct 20 2021
...A strong thunderstorm will impact portions of northeastern Perry,
southwestern Wayne and northwestern Greene Counties through 815 PM
CDT...
At 725 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles northeast of Richton, moving northeast at
15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3167 8866 3143 8853 3134 8888 3146 8895
3152 8894
TIME...MOT...LOC 0025Z 246DEG 11KT 3146 8885
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 20, 6:04 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 20, 6:04 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 604 PM CDT Wed Oct 20 2021 .AVIATION... 00Z issuance...Showers, with a few possible embedded storms, will be possible mainly this evening then again late tonight with a brief lull in activity in between. Some showers and storms are expected through the day on Thursday as well. MVFR conditions will be possible with the heavier showers and storms. An IFR to LIFR ceiling along with patchy fog is expected to develop over interior southeast Mississippi and interior southwest Alabama overnight which then improves to VFR conditions by midday Thursday. VFR conditions are otherwise expected. South to southeast winds of 5 to 10 knots become light this evening, then a southerly flow of 5 to 10 knots follows for Thursday. /29 && .PREV DISCUSSION... /issued 406 PM CDT Wed Oct 20 2021/ NEAR TERM UPDATE /Now Through Thursday/...The mid level flow pattern has transitioned more W-SW across our region this afternoon as ridging aloft has moved to our east and a shortwave impulse is crossing into portions of MS. A plume of deep layer moisture with increased precipitable water values between 1.6 and 1.9 inches is advecting into our southeast MS and southwest AL counties, as well as across a portion of the western FL panhandle this afternoon. Increased ascent ahead of the shortwave impulses along with some low level moisture convergence has resulted in the development of scattered to numerous showers along with a few thunderstorms this afternoon across this portion of our region. A few of the stronger storms will be capable of producing locally heavy rainfall this afternoon. Weak shortwave troughing embedded within a persistent mainly zonal flow pattern aloft will remain in place across our forecast area tonight into Thursday. The plume of enhanced deep layer moisture will slowly advance eastward across our area late tonight into Thursday morning. This moisture in combination with weak ascent associated with the shortwave trough axis will maintain a good chance of showers and a few thunderstorms across our region tonight into Thursday morning. We will maintain chance to likely POPs (40-70%) into Thursday morning, with slightly lower POPs between 30-40% across most places by Thursday afternoon. Lows tonight will range in the mid to upper 60s inland and in the lower 70s near the immediate coast. Highs Thursday will range in the upper 70s to lower 80s. Persistent E-SE flow has resulted in increased swell/surf along our local beaches and area lifeguards are reporting moderate to strong rip currents. We have issued a HIGH rip current risk along the AL/western FL panhandle beaches, effective through tonight. /21 SHORT TERM /Thursday night Through Saturday night/...Broad upper level troughing encompasses the eastern half of the CONUS Thursday night into Friday before upper level ridging begins to shift east and build in Friday night through Saturday night. At the surface, a cold front slowly sags its way south into the CWA from the north Thursday night into Friday morning, likely stalling somewhere along or just north of I-10 for the day Friday as a surface high quickly forms/traverses the area from west to east Friday into Saturday. Upper level support moves out quickly Thursday night into Friday with general subsidence in the mid to upper levels beginning in the wake of a weak shortwave that traversed the area Thursday afternoon. This combined with dry air advecting in aloft will help to cut off any precipitation chances for the short term barring an isolated shower/thunderstorm Thursday evening along and ahead of the cold front. Our cold front stalls Friday afternoon along or somewhere just north of the I-10 corridor, and will serve as a boundary between low to mid 60's dew points south, and low to mid 50's dewpoints north. This modulates Friday night into Saturday as the aforementioned surface high shifts east, allowing for low level southerlies to take precedence across the area bringing low to mid 60's dew points to everyone in the area. With subsidence aloft and surface high pressure in control of the area, no precipitation is forecast Friday through Saturday night across the CWA. Temperatures will be in the upper 70's to lower 80's for highs Friday and Saturday, and lows will generally be in the lower to mid 60's Thursday night, middle to upper 50's Friday night (lower 60's along the immediate coast), and upper 50's to lower 60's Saturday night. MM/25 EXTENDED TERM /Sunday Through Wednesday/...Zonal flow in the upper-levels will be over the region on Sunday. A surface ridge, located off the Eastern Seaboard will keep the area mostly dry, however, with southerly winds and pwats increasing to near 1.8 inches, kept a slight chance of PoPs for regions near and south of the I-10 corridor Sunday afternoon/evening through Monday morning. By Monday, confidence begins to lower as models begin to diverge. Euro pushes an upper-level trough, with an associated surface low, eastward across the central US, eventually pushing a frontal boundary towards our region. This solution would lead to increased PoPs on Monday. On the other hand, GFS and its ensembles show more progression of the upper-level flow, with the trough digging over the Eastern Seaboard on Tuesday. This solution would lead to drier conditions, as the trough would be well to the east of our region. Due to this uncertainty, kept PoPs at 30 percent for the entire region on Monday. Models come back into agreement on Tuesday as a ridge builds over the central US. PoPs drop to slight chance as the ridge builds and moves eastward. By Wednesday, moisture begins to increase again as a deepening upper-level trough dives into the Southern Plains and begins to approach our region. High temperatures throughout the period will remain in the low to mid 80s, possibly decreasing slightly on Wednesday to upper 70s to lower 80s. Lows will range from the mid 60s well inland, to low 70s by the coast. /96 MARINE...Moderate southeasterly flow is expected through this evening and small craft operators may need to exercise caution times over the open Gulf waters. Winds and waves may be locally higher near scattered to numerous showers and storms through Thursday. A weak cold front moves through the marine area, but winds are currently only expected to be light from the north following the passage of this feature. East to southeast flow will increase this weekend, particularly going into Sunday when small craft operators may once again need to exercise caution over the offshore waters. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk until 5 AM CDT Thursday for ALZ265-266. FL...High Rip Current Risk until 5 AM CDT Thursday for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Oct 20, 7:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
725 PM CDT Wed Oct 20 2021
MSZ067-075-076-210115-
Perry MS-Greene MS-Wayne MS-
725 PM CDT Wed Oct 20 2021
...A strong thunderstorm will impact portions of northeastern Perry,
southwestern Wayne and northwestern Greene Counties through 815 PM
CDT...
At 725 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles northeast of Richton, moving northeast at
15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3167 8866 3143 8853 3134 8888 3146 8895
3152 8894
TIME...MOT...LOC 0025Z 246DEG 11KT 3146 8885
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 10:31 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Oct 21, 12:00 PM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Oct 21, 12:26 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Oct 21, 12:29 PM CDT | Special Marine Warning | MOB | 61 min | |
| Oct 21, 2:10 PM CDT | Areal Flood Advisory | MOB | Conecuh, Monroe | 3 hr |
| Oct 20, 8:14 PM CDT | Special Weather Statement | MOB | Wayne | 46 min |
| Oct 21, 11:07 AM CDT | Special Weather Statement | MOB | George | 53 min |
| Oct 21, 11:27 AM CDT | Areal Flood Advisory | MOB | George | 3 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.